Lg Cwd
icon-nav-help
Need Help

Submit your question to our team of health care professionals.

icon-nav-current-questions
Current Question

See what's on the mind of the community right now.

icon-conf-speakers-at-a-glance
Meet the Team

Learn more about our world-renowned team.

icon-nav-archives
DTeam Archives

Review the entire archive according to the date it was posted.

icon-question-mark
May 3, 2004

Other

Question from Adelaide, South Australia, Australia:

Four weeks ago, my seven year old daughter was diagnosed with type 1. She has two injections a day, of a mixture of Actrapid and Protophane, before breakfast and before dinner. She's eating like a horse and putting on weight and seems very healthy and happy, but she seems to have a fair bit of "wind" and sometimes complains of tummy aches. Would this be due to the extra food she's eating or could this be a reaction to the insulin? Her diet as such has not changed much because she's always been a 'healthy food' eater.

Answer:

It is not likely the diabetes or the insulin. Maybe it is caused by the “extra” food as she catches up. If it persists, ask about celiac disease.

LD
Additional comments from Brenda Hitchcock:

Please keep in mind that “sugar-free” foods prepared with alcohol sugars, such a sorbitol, mannitol and xylitol cause diarrhea if they are consumed in excess. So, it is possible that for some people the consumption of such foods, though not in excess, will cause “wind.”

BH